Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Muscle relaxer merry-go-round

staceysstacey Posts: 99
edited 06/11/2012 - 8:45 AM in Pain Medications
I have been on many muscle relaxers over the past 5 years. Started with the mild stuff (for me anyway) Robaxin, Skelaxin, then Zanflex, then Flexeril, Soma, then for about a year prior to surgery, Baclofen. Of all the above, Baclofen was the only one I felt worked, for a while anyway. After this last herniation (end of Oct 09), in which the disc was sequestered and broken portion migrated down and "landed" right on the S1 nerve root. That has been the most excruciating pain I have ever endured (even compared to childbirth!) After that episode, no amount of any type of medication worked.
After this surgery (PLIF) on 6/28/10, I was put back on Robaxin. It was pretty much my choice being that I had taken so many prior to surgery and knew which meds worked how. I decided to start with something mild, Robaxin, in hopes that it would work just enough to give me relief without the sleepy side effects. As we all know, all medications have side effects.
Okay, now I'll get to the point: Has anyone experienced any eye/visual side effects with Robaxin or any other medication? My left eye has been bothering me for about 5 days now and I just really thought it was from being tired. Today I looked a little closer in the mirror and I have a huge sty there! Both of my eyes are bloodshot and itchy. I know that conjunctivitis is a side effect of this particular medication. I remember having "pink eye" as a child and this feels pretty similar. I wasn't really able to get that close up to the mirror so maybe this has been there from the start of the symptoms, but I had a little bigger issue to concern myself with...walking, sitting up, and laying down :)
Just wanted to get some feedback and see if any of you guys have experienced this or something similar. I'm going to switch back to the Baclofen for the time being and see if that can both clear up my eyes and help with the spasms.
Thank you all for letting me ramble :) I'll try to keep it shorter next time lol.


  • I hope your eye redness has cleared up by now. When I first started having back pain in November 2007 I took Robax platinum and for 3 months noticed my eyes were very red. I took it as being tired and I even was seen for pink eye where I worked. I never noticed a connection until you mentioned it that may have been the cause for my red eyes. I now take flexeril though tried Robaxin and found it didn't help me anymore since my back injury 2 years ago. For a sty I used normal saline on a gauze to rest on the eyes and a cool cloth helped too. Of course this is my experience only and follow up with your Dr. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • I did not experience any eye issues while taking Robaxin, but conjunctivitis (pink eye) is listed as one of the side effects.

    All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Robaxin:

    Blurred vision; confusion; dizziness; double vision; drowsiness; fainting; fever; flushing; headache; indigestion; lightheadedness; metallic taste in mouth; mild muscle incoordination; nasal stuffiness; nausea; pain and sloughing at the injection site; "pink eye;" rapid eye movement; sleeplessness; swelling; vomiting.
  • Thank you both for your input. I have a doctors appt tomorrow with my NS, so I'll get him to change it (officially). I had Baclofen left over and have been taking that with little results. My back is really starting to spasm so something will definetly have to be done to resolve that issue.

    The eye is getting better, but I still have a very large area on the inside of the bottome left lid that seems to have some kind of pus filled sack. (sorry for the visual..eww..) I've been doing the warm compresses and that has helped with the outward swelling. To look at me directly you can't tell anything is going on with the eyes, that left one in particular, so I'll take that as progress.
    I'll keep you posted after my appt tomorrow.

    Thanks again for the input. Y'all have a wonderful day!
  • dilaurodilauro ConnecticutPosts: 9,842
    Almost all of the various muscle relaxers I have taken has also to an extent relax my eye muscles. So, I do have a little more trouble focusing when I am on these.

    But never had the redness, sty, etc that you mentioned. You should get that checked out.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
Sign In or Register to comment.